# SDR 95ZZZX2063

- Difficulty date: March 13, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8063W
- Make and model: Piper PA 28-180
- Aircraft serial: 282145
- System (JASC): 2720 · Rudder Control System
- Part: Cable
- Part number: 6270109
- Condition: Loose
- Location: Rud Control Lt
- Part time: 1,950 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE INVESTIGATING A LANDING INCIDENT, LOSS OF DIRECTIONAL CONTROL BY STUDENT PILOT.  IT WAS NOTICED THAT RUDDER HAD APPROXIMATELY 1 INCH LEFT AND RIGHT OF VERTICAL FREE-PLAY MOVEMENT.  RUDDER CABLES COULD BE HEARD SLOPPING IN BELLY.  INSPECTION FOUND NO CABLE TENSION.  INSPECTION OF CONTROL SYSTEM COULD FIND NO APPARENT MALFUNCTION, DAMAGE, OR CAUSE FOR LACK OF CABLE TENSION.  SUGGEST CLOSER ATTENTION TO CONTROLS ON PRE-FLIGHT AND 100-HOUR INSPECTION.
